Results 1 to 6 of 6
Length of Time on Percocet regarding Withdrawal
  1. #1
    BritishGuy is offline New Member
    Join Date
    May 2009
    Posts
    2

    Default Length of Time on Percocet regarding Withdrawal

    I had oral surgery done last Friday (24th) and was given Percocet 10/325 for the pain and ibuprofen 800mg for the swelling.

    I started taking one percocet every 3 hours for the first 3 days and since then I've been taken one every 4-5 hours.

    I've read that it can become very addictive and lead to withdrawal symptoms when the course is stopped. I'm hoping to not be taking the pills come Monday so I can drive to work again.

    My questions are, how long do I need to have been off the pills do you think for it to be safe for me to drive? How long does it take to flush out of me?

    Secondly, should I expect to suffer from withdrawal symptoms if I did stop at the end of Saturday after taking the pills for just over a week?

    Thanks in advance for any information and advice you can give.

    Edit:

    I've just read over my post, and I hope it doesn't come off in the wrong light. I understand I have not taken medication as long as other people who are battling with addiction problems and I hope my post doesn't try and put those people and their situations in a bad light. I deeply feel for people who are in that situation, I was just hoping that someone would be able to shed some light on my situation. I've never been affected by addiction or seen it happen, so I just don't know what to expect or think.
    Last edited by Anonymous; 05-01-2009 at 08:46 AM. Reason: Additional Text

  2. #2
    MaisieC is offline Senior Member
    Join Date
    Dec 2008
    Posts
    527

    Default

    Hi BritishGuy,

    If you were to take your last pill on Saturday evening you would be fine to drive to work on Monday. It can take a couple of days for the medication to clear completely out of your system, but it won't be intoxicating during those few days, especially at that low dose.

    It's possible that your body might have developed some dependence on the percocet during the week. People vary in that regard. You certainly won't have terrible withdrawal symptoms. You might get mild flu-like symptoms, which will pass in a couple of days. With any luck, though, you'll get no symptoms at all.

    Best of luck, and please let us know if you have any other questions or concerns.

  3. #3
    Robert_325 is offline Diamond Elite
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    12,748

    Default

    Maisie is right in that it's POSSIBLE to feel a little something after a week. It's very unlikely you'll feel symptoms though that amount to anything. God bless.

  4. #4
    tommyboy5 is offline New Member
    Join Date
    Apr 2009
    Posts
    12

    Default people who are afraid of addiction

    hello from tommyboy5 alot of people are afraid of addiction now a days and you really cannot blame them. even though you find that pill that makes you feel like a kid again. it normally takes longer than a week to become addicted. addiction happens to people who are long term patients and take the drug everyday for a period of time. unfortunatelly i cannot give you a exact date. but if you are taking a drug for a short period and you get to the point that you just cannot feel right without it then thats when addiction starts. pain medicine is made for short periods of time. not long. unless you plan on dying sooner than later. its sad that people who are not terminal have to take pain meds for chronic pain just to get through the day. but it also shortens their life span. if you have taken youre last pill then by the time you awake after a 8 hour rest then you should be able to drive okay. but you may have what they call a narcotic hang over for a day or two. just take aspirin or motrin for the head ache and achey feeling/ you should be fine. but if you awake and still feel sedated then take the day off or get somebody to drive you . the main thing is dont ever let somebody tell you that if you take pain meds for actual pain that you cannot become addicted. that is what i call a old wives tell. even though yo u might be in severe pain.. you can still become addicted. i know from personal exsperience and the people i have helped detox. and learn not to abuse their drugs.... thank you and i hope that this helps a little.
    Quote Originally Posted by BritishGuy View Post
    I had oral surgery done last Friday (24th) and was given Percocet 10/325 for the pain and ibuprofen 800mg for the swelling.

    I started taking one percocet every 3 hours for the first 3 days and since then I've been taken one every 4-5 hours.

    I've read that it can become very addictive and lead to withdrawal symptoms when the course is stopped. I'm hoping to not be taking the pills come Monday so I can drive to work again.

    My questions are, how long do I need to have been off the pills do you think for it to be safe for me to drive? How long does it take to flush out of me?

    Secondly, should I expect to suffer from withdrawal symptoms if I did stop at the end of Saturday after taking the pills for just over a week?

    Thanks in advance for any information and advice you can give.

    Edit:

    I've just read over my post, and I hope it doesn't come off in the wrong light. I understand I have not taken medication as long as other people who are battling with addiction problems and I hope my post doesn't try and put those people and their situations in a bad light. I deeply feel for people who are in that situation, I was just hoping that someone would be able to shed some light on my situation. I've never been affected by addiction or seen it happen, so I just don't know what to expect or think.

  5. #5
    BritishGuy is offline New Member
    Join Date
    May 2009
    Posts
    2

    Default

    Thanks for the information guys.
    I took my last pill last night at 10:30pm. When I woke up today I felt fine, I was able to drive. I started to have some stomach pains and could't poop, but I put this down to not really eating anything in the week following my surgery. By 3pm today my stomach was in horrible pain, I felt very bloated and nothing would come out still. I started to get a the flu-like symptoms of headache, joint ache and chills/hot flushes. Am I right in thinking that all I can do for this is to take some tylenol for the headaches and just rest and take plenty of fluids? I'm still taking my keflex and ibuprofen, is that ok? Should I not take tylenol and just stick with the ibuprofen?
    I don't do sick very well, so the sooner I can get past this the better.
    Thanks again for the information and advice.

  6. #6
    MaisieC is offline Senior Member
    Join Date
    Dec 2008
    Posts
    527

    Default

    Hi BritishGuy,

    I'm sorry you're not feeling well. It's hard to say exactly what might be going on. The percocet will have the tendency to make you constipated rather than otherwise. Is this the first time since the surgery that you've had the gastrointestinal symptoms? I know that Keflex is very strong and it messed up my stomach when I was on it. I think you should probably try to put something mild and bland in your stomach and let your body sort itself out.

    I assume you are in Britain? I don't recall if you have Gatorade there. But some kind of sports drink that contains sodium and potassium can be helpful in getting yourself hydrated and your system working properly again.

    Since you did have surgery, I think you should take your temperature to make sure you don't have a fever. The hot flushes could be related to stopping the percocet, but we want to make sure it's nothing else.

    It's fine to take the ibuprofen and the tylenol. And of course continue the keflex if that's what you're meant to do.

    Try to stay hydrated and nibble on something to settle your stomach.

    Please post again and let us know how you are.

    Take good care,
    Maisie

Similar Threads

  1. Replies: 6
    Last Post: 04-23-2015, 04:49 PM
  2. length of time morphine sulfate,stays in system?
    By tazman61 in forum Pill Identification
    Replies: 2
    Last Post: 01-26-2007, 01:01 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22